Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 23, NWS Newport/Morehead City, NC

May 4, 2016Carteret County, Craven County, Pamlico County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 4, 2016, 4:07 PM EDT for Carteret County, Craven County, Pamlico County, North Carolina. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2016, 4:07 PM EDT (20:07 UTC)
Expired
May 4, 2016, 4:30 PM EDT
In force
23 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carteret County, NC, Craven County, NC, Pamlico County, NC

The radar

The Morehead City radar (KMHX), 41 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 4:40 PM EDTHAIL 1Cedar Island, NCQUARTER SIZE HAIL IN CEDAR ISLAND
May 4, 4:40 PM EDTHAIL 1.51 Wnw Lupton, NCQUARTER TO PING PONG BALL SIZE HAIL. COVERED YARD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
714 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

849 
WUUS52 KMHX 042007
SVRMHX
NCC031-049-137-042030-
/O.NEW.KMHX.SV.W.0023.160504T2007Z-160504T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
407 PM EDT WED MAY 4 2016

THE NATIONAL WEATHER SERVICE IN NEWPORT  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL PAMLICO COUNTY IN EASTERN NORTH CAROLINA...
  NORTHEASTERN CARTERET COUNTY IN EASTERN NORTH CAROLINA...
  EASTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 430 PM EDT

* AT 406 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
  CHERRY BRANCH FERRY TERMINAL...OR 13 MILES EAST OF HAVELOCK...MOVING
  EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CEDAR ISLAND FERRY TERMINAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3497 7678 3517 7644 3514 7645 3512 7635
      3488 7625 3484 7670
TIME...MOT...LOC 2006Z 254DEG 26KT 3491 7666 

HAIL...1.00IN
WIND...60MPH
 
$$

2
1 follow-up statement
546 
WWUS52 KMHX 042020
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
420 PM EDT WED MAY 4 2016

NCC049-137-042029-
/O.CAN.KMHX.SV.W.0023.000000T0000Z-160504T2030Z/
PAMLICO NC-CRAVEN NC-
420 PM EDT WED MAY 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PAMLICO AND
EASTERN CRAVEN COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3488 7659 3498 7663 3517 7644 3514 7645
      3513 7639 3511 7635 3488 7625
TIME...MOT...LOC 2019Z 254DEG 26KT 3494 7654 

$$

NCC031-042030-
/O.CON.KMHX.SV.W.0023.000000T0000Z-160504T2030Z/
CARTERET NC-
420 PM EDT WED MAY 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN CARTERET COUNTY...

AT 419 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST
OF CEDAR ISLAND FERRY TERMINAL...OR 18 MILES NORTHEAST OF MOREHEAD
CITY...MOVING EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CEDAR ISLAND FERRY TERMINAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3488 7659 3498 7663 3517 7644 3514 7645
      3513 7639 3511 7635 3488 7625
TIME...MOT...LOC 2019Z 254DEG 26KT 3494 7654 

HAIL...1.50IN
WIND...60MPH
 
$$

2

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:35 PM EDT, 32 minutes earlier.

Area forecast discussion, May 4, 3:35 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
335 PM EDT WED MAY 4 2016

.SYNOPSIS...
A COLD FRONT WILL SINK SLOWLY SOUTH THROUGH THE AREA TONIGHT.
A POTENT UPPER LEVEL LOW WILL DROP SOUTH WITH A SERIES OF SURFACE
LOWS CROSSING THE AREA THROUGH EARLY SATURDAY. A WEAK COLD FRONT
WILL APPROACH FROM THE NORTH SUNDAY INTO MONDAY.

&&

.NEAR TERM /TONIGHT/...
AS OF 330 PM WED...MOISTURE CONTINUES TO STREAM NORTHEAST AHEAD
OF A COLD FRONTAL SYSTEM INTO PORTIONS OF EASTERN NC. THE COLD
FRONT WAS CURRENTLY LOCATED FROM THE CENTRAL OUTER BANKS TO THE
CRYSTAL COAST REGION AND BEGINNING TO MERGE WITH THE SEA BREEZE AS
EARLIER EXPECTED. THIS WILL CAUSE THE FRONT TO BRIEFLY STALL OUT
NEAR THE COAST. THE ATMOSPHERE HAS DESTABILIZED AND THE FRONT WILL
BE THE FOCUS FOR SCATTERED SHOWER/THUNDERSTORM DEVELOPMENT FOR THE
REMAINDER OF THE DAYLIGHT HOURS. LOCALLY HEAVY RAIN WILL BE THE
MAIN THREAT BUT SOME HAIL IS POSSIBLE DUE TO LOWER WBZ/FREEZING
HEIGHTS. THINK THAT PRECIPITATION WILL DISSIPATE WITH THE LOSS OF
HEATING THUS EXPECTING DRY WEATHER TO PREVAIL FOR THE OVERNIGHT
HOURS. EXCEPTION TO THIS WILL BE ACROSS THE FAR NORTHWEST LATE AS
APPROACH OF A COLD UPPER LOW COULD LEAD TO ISOLATED SHOWER
DEVELOPMENT. OVERNIGHT LOWS WILL BE IN THE MID TO UPPER 50S INLAND
AND THE UPPER 50S TO AROUND 60 OUTER BANKS.

&&

.SHORT TERM /THURSDAY/...
AS OF 330 PM WED...THE UPPER LOW WILL MOVE SOUTHEAST OVER THE
AREA THURSDAY. VERY COLD TEMPERATURES ALOFT /PERHAPS MONTHLY-DAILY
RECORDS FOR TEMPS ALOFT/ AND SURFACE HEATING WILL LEAD TO STEEP
MID LEVEL LAPSE RATES AND MODEST INSTABILITY. THIS IN COMBINATION
WITH DEEP CYCLONIC FLOW WILL LEAD TO THE DEVELOPMENT OF SHOWERS
AND THUNDERSTORMS. WAS TEMPTED TO GO WITH LIKELY POPS FOR THE
ENTIRE AREA BUT FOR NOW WILL KEEP LIKELY OVER THE NW THIRD OF THE
REGION WITH HIGH CHANCE POPS ELSEWHERE. SMALL HAIL WILL BE
POSSIBLE IN THE STRONGEST CELLS DUE TO THE COLD TEMPS ALOFT. HIGHS
THURSDAY WILL BE BELOW NORMAL WITH READINGS ONLY IN THE MID 60S
OUTER BANKS AND UPPER 6OS TO LOWER 70S INLAND.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 3 PM WEDNESDAY...AN OMEGA BLOCK TYPE PATTERN WILL CONTINUE
THROUGH SATURDAY AS AN UPPER CLOSED LOW DROPS SOUTH INTO THE MID-
ATLANTIC REGION THROUGH FRIDAY, EVENTUALLY SHIFTING OUT TO SEA BY
LATE SATURDAY.

THURSDAY NIGHT THROUGH SATURDAY: A SERIES OF SHORTWAVES WILL RIDE
THE APPROACHING UPPER CLOSED LOW SUPPLYING A ROUND OR TWO OF
PRECIPITATION ACROSS THE AREA.  THE FIRST SFC LOW WILL DROP SOUTH
THROUGH THE REGION THURSDAY NIGHT INTO EARLY FRIDAY.  THIS WILL
YIELD CHC SHOWERS ACROSS THE REGION, ESPECIALLY TO THE NORTH WHERE
THE BEST LIFT IS REALIZED. ANOTHER WEAKER SHORTWAVE WILL CROSS THE
NORTHERN TIER EARLY SATURDAY WITH A SCHC SHOWERS DURING THIS TIME.
THE ATMOSPHERE WILL BE DRYING RAPIDLY, SO FEEL THE SHOWER ACTIVITY
SHOULD DWINDLE RAPIDLY THROUGH THE DAY SATURDAY FROM WEST TO EAST.
GIVEN WEST WINDS, CLOUD COVER AND SOME SHOWER ACTIVITY, TEMPERATURE
WILL STRUGGLE TO REACH 70 ON FRIDAY. THE FLOW BECOMES MORE NWLY
ALLOWING SUBSIDENCE SATURDAY. THIS IN ADDITION TO LESS CLOUD
COVER/SHOWER ACTIVITY WOULD SUGGEST TEMPERATURES SHOULD REBOUND TO
THE LOW 70S INLAND AND UPPER 60S ALONG THE OBX.

SUNDAY THROUGH WEDNESDAY: RETURN FLOW WILL DEVELOP BRIEFLY JUST
AHEAD OF A FRONT THAT IS PROGGED TO CROSS LATE SUNDAY. THE FRONT
WILL BECOME STALLED ACROSS THE AREA SUNDAY NIGHT INTO MONDAY WITH
LITTLE IN THE WAY OF MOISTURE ASSOCIATED WITH IT.  THE FRONT
EVENTUALLY WASHES OUT MONDAY WITH RETURN FLOW DEVELOPING TUESDAY
INTO WEDNESDAY AHEAD OF THE NEXT SYSTEM.  FEEL THE CHANCES OF
SHOWERS/THUNDERSTORMS WILL INCREASE WEDNESDAY AS BETTER LIFT AND
MOISTURE MOVES INTO THE REGION AHEAD OF THE FRONT.  TEMPERATURES
WILL SLOWLY INCREASE THROUGH THIS TIME PERIOD, PERHAPS DROPPING A
DEGREE OR TWO MONDAY GIVEN THE FRONT BISECTING EASTERN NC. HIGH
TEMPERATURES WILL BE IN THE LOW 80S INLAND TO MID 70S ALONG THE
COAST FOR BOTH SUNDAY AND MONDAY.  TEMPS REALLY RAMP UP BY MID WEEK
AS WARM RETURN FLOW INCREASES. HIGHS IN THE MID 80S INLAND TO MID
70S ALONG THE OBX.  LOW TEMPS INCREASING THROUGH THE WEEK AS WELL,
LOW TO MID 60S.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY AFTERNOON/...
AS OF 2 PM WED...VFR CONDITIONS HAVE RETURNED TO THE REGION THIS
AFTERNOON. CEILINGS WILL REMAIN AROUND 5000 FT THIS AFTERNOON WITH
NORTHWEST WINDS NEAR 10 KNOTS. CONVECTION WILL DEVELOP THIS
AFTERNOON ALONG THE COAST AS A STALLED BOUNDARY INTERACTS WITH THE
SEA BREEZE. ANY SHOWERS AND STORMS WILL DIMINISH TONIGHT AND
WINDS WILL BECOME NEARLY CALM. IFR CONDITIONS LOOK LIKELY JUST
BEFORE SUNRISE FOR A FEW HOURS AS CEILINGS WILL LOWER BELOW 1000
FEET AND VISIBILITIES WILL DROP TO 3 MILES OR LESS. CONDITIONS
SHOULD IMPROVE TO VFR LEVELS AFTER 10 AM.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 3 PM WEDNESDAY...WITH A SERIES OF SFC LOWS CROSSING THE
AREA THROUGH SATURDAY, EXPECT SHOWER ACTIVITY TO BE OFF AND ON AT
THE TAF SITES WITH VARIABLE WINDS. THE BEST CHANCE FOR RAIN WILL
BE THURSDAY NIGHT INTO EARLY FRIDAY. POSSIBLY SCHC SHOWERS EARLY
SATURDAY AS AN UPPER LEVEL LOW MOVES OUT TO SEA. GIVEN THE LOW
LEVEL MOISTURE IN PLACE, FRIDAY AND ESPECIALLY SATURDAY MORNING WE
COULD SEE STRATUS/FOG DEVELOP. CONDITIONS IMPROVE THROUGH MONDAY
AS DRIER AIR WORKS ITS WAY INTO THE AREA. RETURN FLOW INCREASES
SUNDAY AHEAD OF A BACKDOOR FRONT WHICH WILL STALL ACROSS EASTERN
NC AND BECOME WASHED OUT. DO NOT EXPECT PRECIPITATION WITH THIS
FROPA.

&&

.MARINE...
SHORT TERM /THROUGH THURSDAY/...
AS OF 330 PM WED...WINDS ARE EXPECTED TO BE 10 TO 15 KT THROUGH
THURSDAY. A COLD FRONT WAS BECOMING STATIONARY FROM JUST SOUTH OF
OREGON INLET SOUTHWEST TO JUST WEST OF THE CRYSTAL COAST. AHEAD OF
THE FRONT SW FLOW IS 10 TO 15 KT WHILE BEHIND THE BOUNDARY WINDS
ARE NORTH AROUND 10 KT. SEAS ARE RUNNING 2 TO 4 FT. EXPECT THE
NORTHERLY FLOW TO SPREAD WITH THE FRONTAL PASSAGE LATE TONIGHT
BECOME NE 10 TO 15 KT NORTH OF CAPE LOOKOUT FROM TONIGHT THROUGH
THURSDAY. SOUTH OF CAPE LOOKOUT THE GRADIENT WILL BE WEAKER BEHIND
THE FRONT AND EXPECT NORTH TO NORTHEAST FLOW 10 KT OR LESS LATE
TONIGHT INTO THURSDAY. SEAS SHOULD CONTINUE 2 TO 4 FT THROUGH THE
PERIOD.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 3 PM WEDNESDAY...A SERIES OF SURFACE LOWS/FRONTS WILL CROSS
THE COASTAL WATERS AS A POTENT UPPER LEVEL LOW PIVOTS THROUGH THE
REGION THURSDAY NIGHT THROUGH SATURDAY.  THIS WILL MEAN VARIABLE
WINDS AROUND 10-15KTS AND SEAS AROUND 3 TO 5 FEET THROUGH MUCH OF
THE FIRST HALF OF THE PERIOD. HIGH PRESSURE WILL BUILD IN BRIEFLY,
JUST AHEAD OF A FRONT THAT WILL CROSS SUNDAY/SUNDAY NIGHT, BECOMING
WASHED OUT ACROSS THE SOUTHERN WATERS MONDAY.  GIVEN THIS PATTERN,
EXPECT LIGHT AND VARIABLE WINDS AND SEAS 2 TO 3 FEET LATE SUNDAY
THROUGH MONDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...LEP
AVIATION...LEP/SGK
MARINE...JME/LEP
Hazardous weather outlook, May 4, 7:25 AM EDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
725 AM EDT WED MAY 4 2016

NCZ029-044>047-079>081-090>095-098-103-104-051130-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
725 AM EDT WED MAY 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 4, 11:26 AM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1126 AM EDT WED MAY 4 2016

NCZ103-104-041600-
OUTER BANKS DARE-OUTER BANKS HYDE-
1126 AM EDT WED MAY 4 2016

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN OUTER BANKS DARE
AND OUTER BANKS HYDE COUNTIES...

AT 1125 AM EDT...STRONG THUNDERSTORMS WERE LOCATED 7 MILES WEST OF
HATTERAS FERRY TERMINAL...OR 59 MILES NORTHEAST OF MOREHEAD CITY...
MOVING NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
OCRACOKE LIGHTHOUSE...OCRACOKE FERRY TERMINAL...AVON PIER...HATTERAS
FERRY TERMINAL AND CAPE HATTERAS LIGHTHOUSE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3551 7546 3524 7546 3514 7565 3512 7574
      3503 7593 3518 7608 3532 7560 3549 7561
      3556 7551
TIME...MOT...LOC 1525Z 233DEG 42KT 3518 7584
Local storm report, May 4, 12:26 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1226 PM EDT WED MAY 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HAIL             SOUTHWOOD               35.21N  77.57W
05/04/2016  E1.00 INCH       LENOIR             NC   SOCIAL MEDIA

&&

EVENT NUMBER MHX1600206

KEARNS
Special weather statement, May 4, 3:47 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
347 PM EDT WED MAY 4 2016

NCZ093>095-042015-
CARTERET-PAMLICO-CRAVEN-
347 PM EDT WED MAY 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL PAMLICO...
NORTHWESTERN CARTERET AND SOUTHEASTERN CRAVEN COUNTIES...

AT 346 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HAVELOCK...
MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HAVELOCK...MOREHEAD CITY...NEWPORT...CHERRY BRANCH FERRY TERMINAL...
MINNESOTT BEACH FERRY AND MINNESOTT BEACH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3487 7701 3509 7672 3492 7656 3476 7692
TIME...MOT...LOC 1946Z 234DEG 21KT 3486 7690

2

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:06 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Greene, Lenoir, Pitt24 min
May 3, 8:14 PM EDTSpecial Weather StatementMHXPitt31 min
May 3, 8:29 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Lenoir, Pitt46 min
May 3, 8:37 PM EDTSevere Thunderstorm WarningMHXGreene, Lenoir, Pitt23 min
May 3, 8:56 PM EDTSpecial Weather StatementMHXDuplin34 min
May 3, 8:58 PM EDTSpecial Weather StatementMHXGreene, Pitt32 min
May 3, 9:14 PM EDTSevere Thunderstorm WarningMHXBeaufort16 min
May 3, 9:51 PM EDTSpecial Weather StatementMHXBeaufort39 min
May 3, 10:42 PM EDTSpecial Weather StatementMHXHyde33 min
May 3, 11:31 PM EDTSpecial Weather StatementMHXGreene, Lenoir44 min
May 3, 11:48 PM EDTSevere Thunderstorm WarningMHXCraven, Jones42 min
May 4, 12:06 AM EDTSpecial Weather StatementMHXLenoir24 min
May 4, 12:21 AM EDTSevere Thunderstorm WarningMHXCraven, Jones, Lenoir24 min
May 4, 12:22 AM EDTSpecial Weather StatementMHXBeaufort38 min
May 4, 12:43 AM EDTSpecial Weather StatementMHXCraven32 min
May 4, 10:39 AM EDTSpecial Marine WarningMHX66 min
May 4, 11:24 AM EDTSpecial Marine WarningMHX66 min
May 4, 11:26 AM EDTSpecial Weather StatementMHXDare34 min
May 4, 11:35 AM EDTSpecial Marine WarningMHX55 min
May 4, 3:47 PM EDTSpecial Weather StatementMHXCarteret28 min
May 4, 3:52 PM EDTSpecial Marine WarningMHX53 min
May 4, 4:29 PM EDTSevere Thunderstorm WarningMHXCarteret31 min
May 4, 4:41 PM EDTSpecial Marine WarningMHX64 min
May 4, 5:12 PM EDTSpecial Weather StatementMHXHyde33 min
May 4, 5:56 PM EDTSpecial Weather StatementMHXHyde34 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.